Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 22, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 30, 2022, 4:08 PM CDT for Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 67 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2022, 4:08 PM CDT (21:08 UTC)
- Expired
- Apr 30, 2022, 5:15 PM CDT
- In force
- 67 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 110 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 4:20 PM CDT | HAIL 0.25 | 2 Ssw Coffman, MO | |
| Apr 30, 4:27 PM CDT | FUNNEL CLOUD | 2 S Libertyville, MO | BRIEF FUNNEL THAT DID NOT TOUCH DOWN BEFORE DISSIPATING. |
| Apr 30, 4:43 PM CDT | HAIL 0.75 | 3 Ese Coffman, MO | AT CHAUMETTE VINEYARDS & WINERY. |
| Apr 30, 4:51 PM CDT | HAIL 1 | Minnith, MO | |
| Apr 30, 4:55 PM CDT | HAIL 2 | Minnith, MO | PICTURES OF LARGE HAIL RECEIVED FROM MINNITH. SIZE ESTIMATED FROM PICTURES. TIME ESTIMATED FROM RADAR. |
| Apr 30, 5:08 PM CDT | HAIL 1.5 | Saint Mary, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 2:03 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 402 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417
WUUS53 KLSX 302108
SVRLSX
MOC186-187-302215-
/O.NEW.KLSX.SV.W.0022.220430T2108Z-220430T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
408 PM CDT Sat Apr 30 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southern Ste. Genevieve County in southeastern Missouri...
Southeastern St. Francois County in southeastern Missouri...
* Until 515 PM CDT.
* At 407 PM CDT, a severe thunderstorm was located over Knob Lick,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Womac around 425 PM CDT.
Other locations in the path of this severe thunderstorm include
Coffman and St. Mary.
This includes Interstate 55 in Missouri between exits 141 and 143.
This also includes Hawn State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for southwestern
Illinois...and southeastern Missouri.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 800 PM CDT for southwestern
Illinois...and southeastern Missouri.
&&
LAT...LON 3769 9056 3796 9000 3797 8994 3796 8992
3793 8998 3787 8994 3783 8999 3768 9011
3765 9014 3764 9050
TIME...MOT...LOC 2107Z 245DEG 36KT 3766 9042
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB5 follow-up statements
241
WWUS53 KLSX 302122
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
422 PM CDT Sat Apr 30 2022
MOC186-187-302215-
/O.CON.KLSX.SV.W.0022.000000T0000Z-220430T2215Z/
Ste. Genevieve MO-St. Francois MO-
422 PM CDT Sat Apr 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHERN STE. GENEVIEVE AND SOUTHEASTERN ST. FRANCOIS COUNTIES...
At 421 PM CDT, a severe thunderstorm was located near Knob Lick,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Womac, Coffman and St. Mary.
This also includes Hawn State Park.
This includes Interstate 55 in Missouri between exits 141 and 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for southwestern
Illinois...and southeastern Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3796 9000 3797 8994 3796 8992 3793 8998
3787 8994 3783 8999 3768 9011 3765 9014
3764 9035 3775 9044
TIME...MOT...LOC 2121Z 239DEG 34KT 3770 9030
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB771
WWUS53 KLSX 302133
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
433 PM CDT Sat Apr 30 2022
MOC187-302142-
/O.CAN.KLSX.SV.W.0022.000000T0000Z-220430T2215Z/
St. Francois MO-
433 PM CDT Sat Apr 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. FRANCOIS
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for southwestern
Illinois...and southeastern Missouri.
LAT...LON 3776 9031 3796 9000 3797 8994 3796 8992
3793 8998 3787 8994 3783 8999 3768 9012
3770 9016 3767 9020
TIME...MOT...LOC 2132Z 242DEG 31KT 3771 9021
$$
MOC186-302215-
/O.CON.KLSX.SV.W.0022.000000T0000Z-220430T2215Z/
Ste. Genevieve MO-
433 PM CDT Sat Apr 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN STE. GENEVIEVE COUNTY...
At 432 PM CDT, a severe thunderstorm was located over Womac, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
St. Mary, Womac, Coffman, River Aux Vases and Minnith.
This includes Interstate 55 in Missouri between exits 141 and 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for southwestern
Illinois...and southeastern Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3776 9031 3796 9000 3797 8994 3796 8992
3793 8998 3787 8994 3783 8999 3768 9012
3770 9016 3767 9020
TIME...MOT...LOC 2132Z 242DEG 31KT 3771 9021
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB139
WWUS53 KLSX 302147
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
447 PM CDT Sat Apr 30 2022
MOC186-302215-
/O.CON.KLSX.SV.W.0022.000000T0000Z-220430T2215Z/
Ste. Genevieve MO-
447 PM CDT Sat Apr 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN STE. GENEVIEVE COUNTY...
At 446 PM CDT, a severe thunderstorm was located near Coffman, moving
northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
St. Mary, Coffman and Minnith.
This includes Interstate 55 in Missouri between exits 141 and 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for southwestern
Illinois...and southeastern Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3780 9022 3793 8998 3787 8994 3783 8999
3769 9011 3771 9015
TIME...MOT...LOC 2146Z 239DEG 45KT 3775 9009
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB582
WWUS53 KLSX 302158
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
458 PM CDT Sat Apr 30 2022
MOC186-302215-
/O.CON.KLSX.SV.W.0022.000000T0000Z-220430T2215Z/
Ste. Genevieve MO-
458 PM CDT Sat Apr 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN STE. GENEVIEVE COUNTY...
At 457 PM CDT, a severe thunderstorm was located near St. Mary,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
St. Mary and Minnith.
This includes Interstate 55 in Missouri near exit 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for southwestern
Illinois...and southeastern Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3780 9008 3792 8997 3787 8994 3783 8999
3774 9007
TIME...MOT...LOC 2157Z 245DEG 36KT 3780 8996
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRB456
WWUS53 KLSX 302206
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
506 PM CDT Sat Apr 30 2022
MOC186-302216-
/O.EXP.KLSX.SV.W.0022.000000T0000Z-220430T2215Z/
Ste. Genevieve MO-
506 PM CDT Sat Apr 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STE. GENEVIEVE
COUNTY WILL EXPIRE AT 515 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 800 PM CDT for southwestern
Illinois...and southeastern Missouri.
LAT...LON 3780 9008 3792 8997 3787 8994 3783 8999
3774 9007
TIME...MOT...LOC 2206Z 245DEG 36KT 3784 8986
$$
MRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:39 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 30, 2:39 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 239 PM CDT Sat Apr 30 2022 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 238 PM CDT Sat Apr 30 2022 The primary concern for the short term is obviously the ongoing threat for severe thunderstorms ahead of the cold front late this afternoon/early evening. All CAMS show convection across east central and southeast Missouri into southwest Illinois to a greater or lesser degree this afternoon and evening. The HRRR and HiRes-FV3 are perhaps the most robust, showing several discrete cells this afternoon, growing upscale into a line. SPC mesoanalysis is already showing 2000+ J/Kg SBCAPE that's uncapped or virtually so. This might be a bit overbaked the RAP dew points are a little high compared to surface obs. That being said, the MLCAPE is 1000-1500 J/Kg and is forecast to increase over the next 2-3 hours, most likely due to dew point pooling ahead of the front, and some slightly steeper low level lapserates developing due to daytime heating. 0-6km bulk shear is 40-50kts, with 0-1km shear of 20- 25kts, and some low level curvature to the hodographs, so rotating storms look likely, and all severe weather types will be possible including damaging winds, large hail, and a few tornadoes. Consequently, a tornado watch was issued a short time ago for southeast Missouri and southern Illinois until 01Z. After the front moves through this evening, we should see a drier airmass move into the Mid Mississippi Valley for Sunday. It looks breezy again tomorrow behind the front, particularly across northern Missouri and central Illinois where the pressure gradient will be tightest. West winds of 15-20mph with gusts in excess of 30mph look likely up there with somewhat weaker winds further south. The west wind won't promote strong cold advection, so highs on Sunday will be similar to today's across most of the area, but northern Missouri into central Illinois will see cooler temperatures than today as they will be closer to the cold core of the low over the Upper Midwest. Carney .LONG TERM... (Sunday Night through Next Saturday) Issued at 238 PM CDT Sat Apr 30 2022 Monday through Saturday next week should continue the active weather pattern with a train of short waves moving from the Pacific across the CONUS. The first wave is actually moving across the Pacific Northwest at this time and it will be dug in over Colorado by Monday morning. The resulting lee-side cyclogenesis will turn the low level flow back to the south over the Mississippi Valley which will bring rich low level moisture back into Missouri and southern Illinois. Deterministic guidance shows moderate to strong low level moisture convergence Monday into tuesday as the wave moves east- northeast across the Midwest resulting another round of wet weather for that time period. Deterministic guidance is showing 1000+ J/Kg of MUCAPE hanging across southern Missouri and Illinois Monday night into early Tuesday morning with 30-40kts of 0-3km and 0-6km shear respectively. SPC is hinting that we could see some nocturnal severe weather due to these conditions, and this looks reasonable at the moment. CAPE increases pretty rapidly on Tuesday ahead of the front thats associated with our short wave, so the severe weather threat may continue for parts of southeast MO/southern IL into Tuesday until the front pushes through. Current indications are that we'll have a respite in the wet weather on Wednesday behind the front, but the next short wave digs into the western Plains on Thursday to set up a very similar pattern for late- week as we will see Monday and Tuesday. According to the deterministic models, Thursday-Friday will be wet and stormy again, with a potentially dry day on Saturday. WPC cluster analysis is showing some variance with the timing and amplitude with both the late-week short wave as well as the upstream ridge following in its wake. This obviously lends some uncertainty to the timing of the rain and the strength of any potential convection. Temperatures through the period continue to look mild to a bit cool with highs strong low level mi mainly in the mid 60s to low 70s and lows in the mid 40s to mid 50s. Carney && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1249 PM CDT Sat Apr 30 2022 The primary concern for this forecast period is thunderstorms along and ahead of a cold front which is moving through the area. The front is currently moving through central and northeast Missouri, and it will continue progressing east through the afternoon and evening. Showers and thunderstorms are likely along and ahead of the front in east central and southeast Missouri as well as southwest Illinois. Any storms that form could produce wind gusts of 50kts and large hail as well as a tornado or two. Thunderstorm threat should end with FROPA. Elsewhere and otherwise, expect patchy MVFR flight conditions just ahead of the front, and again late tonight in northeast Missouri and west central Illinois. Gusty south winds up to 25-30kts ahead of the front will turn to the west-southwest after FROPA. Carney && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 54 71 50 73 / 10 0 0 40 Quincy 49 61 44 65 / 5 0 0 40 Columbia 50 68 49 68 / 5 0 0 60 Jefferson City 51 70 49 70 / 5 0 0 60 Salem 53 70 49 73 / 60 0 0 20 Farmington 52 74 50 73 / 20 0 0 50 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 30, 2:56 PM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 256 PM CDT Sat Apr 30 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 256 PM CDT Sat Apr 30 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Severe thunderstorms are likely across parts of southeast Missouri and southern Illinois. Damaging winds, large hail, and a few tornadoes are possible with these storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible Monday through Tuesday and then again Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Storm spotters across southeast Missouri and southern Illinois should monitor the weather closely this afternoon and early this evening, and report any observed severe weather to the National Weather Service as soon as possible. Carney
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 12:48 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 57 min |
| Apr 30, 11:44 AM CDT | River Flood Warning | LSX | Lincoln | 67 hr |
| Apr 30, 4:42 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 18 min |
| Apr 30, 4:46 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Francois | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.